Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 147, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2008, 1:17 PM CDT for Clay County, Macon County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2008, 1:17 PM CDT (18:17 UTC)
- Expired
- Jul 12, 2008, 1:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Macon County, TN
The radar
The Nashville radar (KOHX), 79 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2028 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 121817 SVROHX TNC027-111-121845- /O.NEW.KOHX.SV.W.0147.080712T1817Z-080712T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 117 PM CDT SAT JUL 12 2008 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CLAY COUNTY IN TENNESSEE... NORTHEASTERN MACON COUNTY IN TENNESSEE... * UNTIL 145 PM CDT * AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER NORTHEASTERN MACON COUNTY...OR 12 MILES NORTHEAST OF LAFAYETTE...AND MOVING EAST AT 9 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN CLAY COUNTY AT 130 PM CDT RURAL NORTHEASTERN MACON COUNTY AT 130 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM WILL PRODUCE TORRENTIAL RAINFALL...AND SINCE PARTS OF CLAY COUNTY RECEIVED HEAVY RAINS EARLIER TODAY...YOU CAN EXPECT MINOR FLOODING OF LOW LYING AREAS TO OCCUR AS THIS STORM MOVES THROUGH. LAT...LON 3662 8575 3655 8574 3655 8587 3662 8585 TIME...MOT...LOC 1815Z 278DEG 8KT 3660 8582 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:32 AM CDT, 9 hours 45 minutes earlier.
Area forecast discussion, Jul 12, 3:32 AM CDT, 9 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 332 AM CDT SAT JUL 12 2008 .DISCUSSION... NEXT FEATURE OF INTEREST TAKES THE FORM OF A COLD FRONT WHICH EXTENDS ACROSS THE MIDWEST...SOUTHWESTWARD ACROSS KN. CONVECTION CURRENTLY ACCOMPANIES THIS FEATURE AS IT CONTINUES TO MOVE TO THE SOUTHEAST. THE AFOREMENTIONED COLD FRONT WILL MOVE INTO THE MID STATE ON SUNDAY. PRIOR TO THAT TIME...WE WILL SEE MOISTURE INCREASING TODAY AND TONIGHT. OVERALL...RIDGING IS STILL IN PLACE SO POPS FOR TODAY WILL ONLY BE 30 PERCENT. TONIGHT...PRECIP CHANCES AS SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE...PARTICULARLY LATE TONIGHT AS THE BOUNDARY APPROACHES FROM THE NW. WILL INCLUDE 70 POPS NW...50 AND 60 POPS ELSEWHERE. SUNDAY WILL BE THE BEST CHANCE FOR SHOWERS AND STORMS. IN FACT...CATEGORICAL POPS WILL BE UTILIZED FOR MUCH OF THE AREA. MOISTURE LEVELS ARE DEEP AND REASONABLE INSTABILITIES ARE IN PLACE. PRECIP SHOULD BE OUT OF THE AREA BY SUNDAY NIGHT ALTHOUGH A FEW EVENING SHOWERS AND STORMS MAY HANG ON IN THE EVENING ACROSS THE PLATEAU. MOSTLY SUNNY SKIES AND LOWER HUMIDITIES WILL RETURN ON MONDAY. IN THE EXT FCST...DRY WEATHER TO PREVAIL. A WARMING TREND...HOWEVER...WILL TAKE PLACE AS AN UPPER RIDGE BEGINS TO BUILD OVER THE AREA. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 93 73 84 64 / 30 60 80 10 CLARKSVILLE 92 72 83 61 / 40 60 70 10 CROSSVILLE 87 68 79 61 / 30 40 80 30 COLUMBIA 92 72 85 64 / 30 60 80 10 LAWRENCEBURG 92 72 86 65 / 40 50 80 10 WAVERLY 92 72 84 62 / 40 60 70 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jul 12, 4:28 AM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 428 AM CDT SAT JUL 12 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-130930- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 428 AM CDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON AND EVENING SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MID STATE. A FEW STORMS COULD BECOME STRONG PRODUCING...LIGHTNING...LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS AND SMALL HAIL. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY A COLD FRONT WILL MOVE ACROSS THE MID STATE...BRINGING NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE...PRODUCING FREQUENT LIGHTNING... DAMAGING STRAIGHT LINE WINDS...LOCALLY HEAVY RAINFALL AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY IN SUPPORT OF SEVERE WEATHER. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:36 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, Smith | 24 min |
| Jul 12, 5:42 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.